MAUDE Adverse Event Report: STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø1.4X150MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø1.4X150MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702459S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
As reported: "the guide pin: (702459s) broke during drilling with a hollow drill, and the tip of the cannulated drill (702449) became distorted.As a result, the cannulated drill (702449) became stuck in the drill sleeve (702465).The broken pieces were removed from patient bone without any particular difficulty, and the procedure was resumed using new devices.There was no impact on the patient.".
 
Additional Manufacturer Narrative
Please note the correction to d9 as the device was returned for evaluation.The reported event could be confirmed, since the guide wire is broken and the drill bit cannot be removed from the drill guide as described in the event description.The device inspection revealed the following: the reported devices were returned for evaluation, the drill bit cannot be removed from the drill guide but it otherwise freely movable back and forth.It is visible that the cutting flutes of the drill bit are expanded at the forefront and therefore it is not possible to remove the drill from the drill guide.The guide wire is sheared off and completely stuck on a depth of about 2mm in the drill bit, a closer inspection of the guide wire is therefore not possible.The remainder of the guide wire was not returned for evaluation.The microscopic inspection has shown that the corners of the cutting edges are completely rounded at the forefront.This damage is a clear indication for an excessive metallic contact at the outside of the drill bit during drilling.In addition there are stress marks at the inside visible, which shows that there was also an excessive metallic contact at the inside by the guide wire.These contacts have led to the expansion of the cutting edges with small cracks between the grooves.The rounded appearance of the fracture face shows that the wire was sheared off as it could not withstand the applied force.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was most likely caused by an excessive metallic contact with an already placed screw or wire.Due to this contact the drill bit did change his direction and the guide wire did get bent by this, finally the pressure on the guide wire was that high the first the tip of the drill bit was expanded and the wire itself was sheared off by the drill bit.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "the guide pin (702459s) broke during drilling with a hollow drill, and the tip of the cannulated drill (702449) became distorted.As a result, the cannulated drill (702449) became stuck in the drill sleeve (702465).The broken pieces were removed from patient bone without any particular difficulty, and the procedure was resumed using new devices.There was no impact on the patient.".

Brand Name
THREADED GUIDE WIRE ASNIS III Ø1.4X150MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21883844
Report Number0008031020-2025-00744
Device Sequence Number3442707
Product Code LXH
UDI-Device Identifier04546540381996
UDI-Public(01)04546540381996(17)291031(10)8648AA
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702459S
Device Lot Number8648AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale